question-icon

Does Galvust met causes abdominal pain?

default
Posted on Tue, 11 Mar 2014
Question: Greetings Dr. I am 64 years old male and am taking Galvus met for last 2 years once daily. My fasting blood sugar now is 121 mg. Now I have lagging pain on the right side of abdomen. I had appendectomy 14 years back. Now colonoscopy was done and it is normal. CT Abdomen shows left side inguinal hernia. Lliver pancreas and kidneys are normal. No Kidney stones are noted. But I have pain on rt side of lower abdomen. Can the right side abdomen pain be due to side effect of Galvust met?
doctor
Answered by Dr. Luchuo Engelbert Bain (53 minutes later)
Brief Answer: No worries, liver function tests Detailed Answer: Hi and thanks for the query, It is great your radiologic examination results are ok, and do not deserve any cause for panic. Galvus Met, in some rare occasions has been associated with mild to moderate toxicity and inflammation of the liver. This could, in some circumstances, explain the right sided abdominal pain you are experiencing. It shall be important to get liver enzymes tested for. These are called liver transaminases (ASAT and ALAT). In case they are elevated, stopping the drug might be advocated. the good news is that after stopping the drug, most patients do come back to normal liver function, without leaving any serious sequelae. It is however important to get a proper examination from your family physician to exclude other causes of right sided abdominal pain. I do not think however, it should be something very serious, based on the radiologic findings. No bothering for now, as I think the drug could for sure partly explain why you experience this pain. The opinion of a doctor, after a clinical review is most welcome. Kind regards. DR Bain
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3092 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Galvust met causes abdominal pain?

Brief Answer: No worries, liver function tests Detailed Answer: Hi and thanks for the query, It is great your radiologic examination results are ok, and do not deserve any cause for panic. Galvus Met, in some rare occasions has been associated with mild to moderate toxicity and inflammation of the liver. This could, in some circumstances, explain the right sided abdominal pain you are experiencing. It shall be important to get liver enzymes tested for. These are called liver transaminases (ASAT and ALAT). In case they are elevated, stopping the drug might be advocated. the good news is that after stopping the drug, most patients do come back to normal liver function, without leaving any serious sequelae. It is however important to get a proper examination from your family physician to exclude other causes of right sided abdominal pain. I do not think however, it should be something very serious, based on the radiologic findings. No bothering for now, as I think the drug could for sure partly explain why you experience this pain. The opinion of a doctor, after a clinical review is most welcome. Kind regards. DR Bain